Not going mad but I feel like it!

Not going mad but I feel like it!

I was going to write earlier but I have been very much lost inside my head the last week. So lost in fact, that I started to hallucinate and I thought that the cats and the bumblebees were talking to me... I know, kind of weird, but I have just got back from seeing my psychiatrist who has assured me that because I only get this when I am stressed (so basically I was like this 6/7 days a week when I was young), it is not psychosis or, as my OCD has tried to convince me, Schizophrenia. It doesn't help that one of my Great aunts has schizophrenia because it's always the first thing I think of when something bad happens like this. Apparently good old Aunty J might have sent me some of the interesting genes which are responsible for my current state of mind as it has made me more sensitive to developing psychotic-like symptoms when I am stressed. Remind me never to try weed :P

I went to St. Georges on Monday to see Dr. Stern (waves) and it went well. Tourettes is a really frustrating condition though because it's not one of those problems where you can go to the specialist and they say, 'okay you've got ____ this is how we fix it' its more like 'You've got _____ and we don't have a clue how to fix it but have some interestingly named pills because they might work'. Not that I have got a problem with interestingly named pills (apparently they could help with my current 'breakdown') but I know they are not going to be the cure. They might help ease some of my symptoms which at the moment are causing me to have to wear knee pads, a rugby helmet and padded gloves (To say I look interesting is an understatement). Hopefully after a couple of months on the medication, I will no longer need the rugby gear to protect my delicate body from the smack of the concrete. Yes, I currently have a 'lets throw my entire body on the floor' tic. IT HURTS.

There was a problem with the aripiprazole though, my psychiatrist assumed I was already taking it! I had to tell him that I wasn't and that it had got lost somewhere along the line! Thankfully the house team leader sent a fax to the doctors who suddenly 'remembered' that they were supposed to be giving me the ari and it is coming tomorrow. I'm sort of half happy and half sad about taking it though. I am happy because it might make me feel better but I am sad because I feel like a chemical factory! Okay I am exaggerating a bit... So yeah, my next blog will probably be either 'Yaaay the aripiprazole is good' or 'ZZZZZZZZZZ' if last time's side effects were anything to go by. I have to remember though that last time I tried it, I had a coincidental sinus infection which could well have caused the 'side effects'. My psychiatrist says that it will help if I take it thinking it will work rather than thinking it definitely won't because I am less likely to psychologically invent side-effects that way. I am trying to be positive despite STILL not knowing the date I am moving (also Mum is moving at the same sort of time! CHAOS!) and when I feel a bit down I retreat into my Sims 3 world where I feel calmer. Sims don't have such a hard life as me (well except the ones who I give bad traits to!).

Essay complete, you may now go back to your regular work/play/TV etc.

4 Replies

oldestnewest
  • I often feel like a chemical factory. I'm sure if you shock me I'd rattle - or that could be my brain rather than the pill. If you've been given the abilify medicine, DON'T eat a banana straight afterwards.

    I have heard my friend Magpie on occasions and also seen Sasha in the corner of my eye.

    That's a good, pragmatic veiw to have about TS, it must be quite difficult job being a TS specialist and try to treat us.

  • I don't eat bananas but I have to say I am now curious... What happens if you eat a banana after taking it? I'll be sucking on a boiled sweet to get rid of the taste!

  • It tastes really disgusting!

  • Won't be doing that then!

You may also like...